WJPR Citation New

  All Since 2011
 Citation  2903  2393
 h-index  27  24
 i10-index  68  60

Login

Best Paper Awards

World Journal of Pharmaceutical Research (WJPR) will give best paper award in every issue in the form of money along with certificate to promote research activity of scholar.
            Best Paper Award :
Dr. Muhammad Baqir MR Fakhrildin
Download Article: Click Here

Search

Track Your Article

Abstract

CEPHALOSPORIN INDUCED STEVEN-JOHNSON SYNDROME- AN ADVERSE DRUG REACTION

Salva Fatima Heba*, Safura Sultana, Salwa Mehrin, Maaria Gulnaaz, Rahmath Fida, Atika Begum Qutub

ABSTRACT

Introduction: In the management of patients with the modern day drug therapy, the indimidating remrak remains to be an adverse drug reaction. Drug hypersentivity is one such Adverse drug reaction which is a major clinical problem. Steven johnson syndrome(SJS) is a rare, severe life threatening immune complex- mediated hypersensitivity reaction involving skin and the mucous membrane which emerges in reponse to medication intake in more than 80 percent of cases. Case Report: We report a case of 20 year old female patient who presented to the medicine out patient Department with complaints of Swelling and painful ulceration in the oral cavity since 10 days together with fever, vomitings, throat pain and generalised body pains. Prior to its onset she had a history of twice daily intake of cefixime 200 mg, which was prescribed by a local emergency room physician for her lower respiratory tract infection. On the 7th day of antibiotic use the patient had complains of fever with chills, vomitings and throat pain which was followed by the gradual development of ulcers in the oral mucosa, extending over both upper and lower lip and around the angles of mouth. The lesions worsened progressively accompanied by rise in body temperature. Cefixime was immediately withdrawn and tablet cepodem was prescribed. On the next day the patient complained of worsening of oral ulcers with inability to eat and drink accompanied by severe headache and polyarthralgia. Tablet cepodem was immediately discontinued and the patient was declared as sensitive to cephalosporins. Causality assessment of the adverse drug reaction was done using the WHO UMC criteria and Naranjo’s algorithm which revealed the adverse drug reaction as probable with a score of 6 and severity assessment was done using the Hartwigs severity assessment scale and the reaction was classified as severe. The patient was managed accordingly. Our case therefore appears to be the first case in which SJS was triggered by cefixime and exacerbated by cefpodoxime, a hypothesis confirmed by the prompt clinical status resolution. Conclusion: Although SJS is a very rare complication of medication use, the occurrence of sjs associated with the use of cephalosporins is unclear. Early recognition of the Adverse drug reaction and immediate withdrawal of the offending agents are critical for minimizing secondary infections and subsequent complications of Stevens-Johnson syndrome(SJS). To date, no cases have been reported concerning the onset of SJS by cefixime and exacerbated by cepodem. It is important to be aware that SJS may be the cause of the affected mucosal tissues in childrens and young adults even in the absence of skin lesions.

Keywords: .


[Full Text Article]

Call for Paper

World Journal of Pharmaceutical Research (WJPR)
Read More

Email & SMS Alert

World Journal of Pharmaceutical Research (WJPR)
Read More

Article Statistics

World Journal of Pharmaceutical Research (WJPR)
Read More

Online Submission

World Journal of Pharmaceutical Research (WJPR)
Read More